It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi IWILL

Yes, it sure can feel scary facing a taper from narcotics. The 'first four days' thing is definitely when we go cold turkey or when we do a taper where the cut is too drastic. When I first started tapering, it was from two different meds... the opiate Oxycodone and the benzo Xanax. It was a huge mistake to begin tapers from both at the same time as they worked on two different brain systems. I went into full withdrawals and it was pretty horrible for the first week or so. Sat back down with my doctor and we revised the plan. I would continue on the oxycodone taper and finish it, take a short break and then begin the taper from Xanax. A major disadvantage for me was that before I started any tapering, I had had a complete breakdown. I was totally out of whack physically, mentally, emotionally and spiritually.... basically non-functioning. It was not a strong place to start from. However, even with that in play, I was able to make it and am happy, pill free and living my life pretty well.

Yes, I did taper over the course of a year, but that does not have to be your course. It took about four months to get off the Oxycodone and the rest of the time to come off the Xanax. The Xanax was much harder and must be a long, slow taper. Coming off a benzo presents some degree of danger so long and slow is the way to go.

I would start taking the vitamins from The Sample Home Detox now to build yourself up. Opiates deplete us of a lot of nutrients and we want to be as strong as possible when we start.

In tapering, we make a cut and then give it a week to ten days for the body and mind to level out before making the next cut. Sometimes I was able to make the next cut earlier and one time I had to wait almost 3 weeks to level out enough to do it. I never did find any totally predictable pattern. What I did find as I went along, though, were skills that made it possible to endure the symptoms. I learned and practiced breathing techniques to combat the anxiety that would peak a few times a day. I learned to take short walks for this also. Things that distract us from the anxiety. The anxirty would start in the pit of my stomach and if I could remember the breathing techniques and use them, I was able to calm it down in ten minutes or so.

There was also an increase in pain while tapering. This is not the primary pain we were dealing with, but a pain caused by the brain doing body searches for remnants of drugs in and looking everywhere for them. The brain also sends out a lot of signals because it wants the drugs it is used to us ingesting. This will occur until the brain begins to restore itself ( it does that, isn't that amazing???!!) As it restores itself, it will again begin producing its own feel good and pain relieveing chemicals. Understanding this made it easier to bear the symptoms. I began to be able to face down each symptom with the knowledge that it was not only a symptom of withdrawal, but also a symptom of healing.

It can all be an extremely emotional time for us. Accept the emotion on as practical a level as possible. The emotions come with the territory, but [U]will [/U]settle down again. This is a process we go through in coming off the meds. Just have to go through it. The process does come to completeion if we follow through and we come to a place finally where all seems normal again.

I wish you well as you work through this. I went back pages and pages and pages here on this board as I tapered. It helped me to gain a lot of skills as I read how others coped. I asked a lot of questions also and took from what I read what seemed workable for me.

Best wishes
reach





All times are GMT -7. The time now is 12:09 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!